Posted 7/19/2013 11:03 PM (GMT -6)
Here's my brief story. I'm a guy 27 y/o. I started metroprolol due to bp spikes which started last January where it reached 170/117. I was in the pre-hypertension stage at that time. I started to take neobloc in January 17 50mg 3x/day. In february I started to have panic attacks and developed health anxiety. In March 20 I weaned down to 50mg 2x/day. My bp gets low as 93/58 since May so I got a little bit worried. This July 10 I started to wean down taking my neobloc 50mg once per day every 12 hrs.
I started weaning down metroprolol to 1x/day from 2x/day 50mg. It's my 10th day today. I wasn't told by my uncle who is our doctor here to do this since he already went abroad to live there permanently. I decided to do this since I really don't want taking meds in the first place and there are already times when my bp would go down to 93/59. I also have these visual disturbances which I'm so worried about since I can't get it checked out due to financial problems, now I have visual snow but not that bad and my vision becomes jumpy at times. I miss the days when I didn't have health anxiety.
But right now I'm having symptoms like:
my heart will go fast and slow which I can't seem to control like I did before
sweaty palms and heels
my hands are mildy shaking
now I feel like there's sort of adrenaline surging at my back that kinda feels like it's vibrating inside for a long period of time (this is something new that kinda freaks me out)
my bp also often changes unlike for the past 3 months. It will be high and after 15 mins it will be lower, after 15 mins it will be higher again.
my heart rate and bp are unstable.
now my bp averages 119/75 to 133/84 with 76-87 bpm for the past few days. Unlike for the last 3 months it doesn't spike as much and remains low (103/62 to 115/72 with 60-77 bpm) that I don't have to check my bp too often anymore.
I can feel my head get heavy when lying down as if there’s a lot of blood in my head like when you do a headstand. I can also feel my heart pounding on the side of my neck and base of my skull and I feel pressure on my face and within my eyeballs when I'm in bed. Sometimes one side of my head hurts. Also I have a bad tooth that aches so bad when lying down. As soon as I get up it all subsides at the same time. I checked my bp and I get a higher reading when lying down than sitting. 146/89 (lying) 123/76 (sitting).
I get dark swirly mist or smoke in my vision. There are also some flashing lights or flickering thing sometimes when I'm startled awake in morning.
Are these caused by being anxious about weaning down or is it caused by weaning down itself? Since I have anxiety I produce more adrenaline and now I don't have enough beta blocker inside to manage/block them that makes my anxiety high? I just don't feel good right now and feels like I'm getting worse or something. Maybe weaning down is a bad idea? Should I go back to 2x/day? I don't want feeling like this. And I don't have any doctors and enough money to seek for help.
Here's my original post in another section:
Hope someone can share something about this topic. Or how someone successfully went off this med. What they went through when tapering off.